MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00507
Medical Device Problem Codes Peeled/Delaminated (1454); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k) # - k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, upon opening the packaging of a safe-t-j fixed core wire guide, the tip was "peeling off" and the wire was slightly bent.Per the reporter, the wire was altered from its original condition; however, the device was not used.A new wire guide was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d4 additional information: d9 summary of event: as reported, upon opening the packaging of a safe-t-j fixed core wire guide, the tip was "peeling off" and the wire was slightly bent.Per the reporter, the wire was altered from its original condition; however, the device was not used.A new wire guide was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), and quality control procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Red biological matter (rust like appearance) was noted running the full length of the wire guide and noted inside the wire guide holder.Small partials of the coating were coming from the device near the distal tip.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.An expanded device history record was performed for this complaint.Eleven additional related lot over a three-month period were reviewed.The reviewed additional lots did not have any relevant nonconformances and did not have any complaints.Considering the above compiled information, there is no evidence that additional nonconforming product exists in house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, returned device, and complaint file suggests that there is evidence the device was manufactured out of specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded the flaking or peeling of the teflon coating is a manufacturing deficiency.The flaking most likely happened during the wire guide being assembled.With the flushing of the product and then with the flaking of the teflon corrosion eventually occurred due to the flaking of the teflon.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19700462
Report Number1820334-2024-00922
Device Sequence Number17069394
Product Code DQX
UDI-Device Identifier00827002005075
UDI-Public(01)00827002005075(17)290416(10)16010227
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00507
Device Catalogue NumberTSCF-35-145-1.5
Device Lot Number16010227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown